MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 15mm emerge balloon catheter was advanced for treatment.During an attempted angioplasty, the physician loaded device on wire and advanced through the guide to treat the vessel.About halfway through the guide, the catheter snapped in two.No further information was reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 15mm emerge balloon catheter was advanced for treatment.During an attempted angioplasty, the physician loaded device on wire and advanced through the guide to treat the vessel.About halfway through the guide, the catheter snapped in two.No further information was reported.It was further reported that the device broke just outside the guide and the procedure was completed with another emerge balloon catheter.
 
Additional Manufacturer Narrative
(b3) date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.75mm x 15mm emerge balloon catheter was used for treatment.During an attempted angioplasty, the physician loaded device on wire and advanced thourgh the guide to treat the vessel.About halfway through the guide was advanced, the catheter snapped into two.No further information was reported.It was further reported that the device broke just outside the guide and the procedure was completed with another emerge balloon catheter.
 
Additional Manufacturer Narrative
(b3) date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr: returned device consisted of an emerge mr balloon catheter in two pieces.The balloon was tightly folded.Analysis of the tip, inner/outer shaft, hypotube and hub included microscopic and visual inspection.Inspection revealed a complete separation in the hypotube, and there were numerous kinks in the hypotube.The fracture faces were ovalized, as if kinked prior to separating.Inspection of the device found no other damage or defects.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10254882
Report Number2134265-2020-08461
Device Sequence Number19477354
Product Code LOX
UDI-Device Identifier08714729806226
UDI-Public08714729806226
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0024924838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/06/2020
08/11/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/24/2020
09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1